Hail, Polk
- When
- April 8, 2:07 PM CST
- Where
- Polk County, 2 mi N of Grannis
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 34.259, -94.330
A storm system passed to the north of Arkansas on the 8th, and dragged a cold front into the state. Scattered severe thunderstorms developed along the front during the afternoon and evening hours, especially in southwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A storm system passed to the north of Arkansas on the 8th, and dragged a cold front into the state. Scattered severe thunderstorms developed along the front during the afternoon and evening hours, especially in southwest Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 1:59 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 259 PM CDT TUE APR 8 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT KLZK RADAR CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT THAT HAS MOVED INTO ARKANSAS. PRECIPITATION WAS EAST OF A LINE FROM ASH FLAT TO MENA. MODELS CONTINUE IN GOOD AGREEMENT. THE FRONT WILL STALL IN CENTRAL OR SOUTHERN ARKANSAS TONIGHT AND MOVE BACK TO THE NORTH ON WEDNESDAY. MOST PRECIPITATION WILL BE ALONG AND NORTH OF THE FRONT. INSTABILITY HAS INCREASED THIS AFTERNOON IN CENTRAL AND EASTERN ARKANSAS WITH LI VALUES TO -6. SEVERE THUNDERSTORM WATCH FOR PARTS OF ARKANSAS HAS BEEN ISSUED...HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. LOW PRESSURE MOVES OUT OF THE PLAINS AND NORTH OF ARKANSAS THURSDAY. THIS WILL BRING A COLD FRONT ACROSS THE AREA THURSDAY AFTERNOON AND EVENING. THIS WILL BRING A BETTER CHANCE OF SEVERE THUNDERSTORMS AND TORNADOES. HEAVY RAIN WILL ALSO BE POSSIBLE AND THIS MAY CAUSE MORE FLOODING AND ADDITIONAL FLOODING TO ALREADY FLOODED AREAS. THE FRONT MOVES OUT OF THE AREA FRIDAY MORNING. HIGH PRESSURE MOVES INTO THE AREA BEHIND THE FRONT. TEMPERATURES WILL BE NEAR NORMAL. && .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT STRONG UPPER LOW OVER THE CENTRAL US WILL BRING COOL NORTHWEST FLOW TO THE REGION. HAVE ADDED A SLIGHT CHANCE OF RAINFALL ON SATURDAY DUE TO THE PROXIMITY OF THE UPPER LOW...BUT THEN HIGH PRESSURE MOVES INTO THE REGION. DRY WEATHER CONTINUES THROUGH THE REST OF THE EXTENDED. TEMPERATURES WILL BE COOL FOR SATURDAY AND SUNDAY...BEFORE WARMING FOR THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 53 65 58 73 / 50 40 60 60 CAMDEN AR 61 75 65 78 / 70 70 40 70 HARRISON AR 45 62 55 70 / 20 70 80 70 HOT SPRINGS AR 56 68 61 75 / 70 60 50 70 LITTLE ROCK AR 56 68 61 75 / 70 60 50 60 MONTICELLO AR 61 75 65 79 / 70 70 30 70 MOUNT IDA AR 55 68 60 74 / 60 50 60 70 MOUNTAIN HOME AR 47 62 55 71 / 30 70 80 70 NEWPORT AR 55 66 60 73 / 60 40 50 70 PINE BLUFF AR 60 71 64 77 / 70 70 40 70 RUSSELLVILLE AR 53 66 58 72 / 40 30 70 70 SEARCY AR 55 67 60 73 / 70 50 50 70 STUTTGART AR 58 69 63 75 / 70 60 40 70 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 8 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST TWO WEEKS WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS MUCH OF CENTRAL...EASTERN AND SOUTHERN ARKANSAS. THIS INCLUDES THE BLACK RIVER...THE LOWER WHITE RIVER...THE CACHE AND OUACHITA RIVERS. A WARM FRONT...LOCATED OVER SOUTHERN MISSOURI...WILL CONTINUE TO LIFT TOWARDS THE NORTH ALLOWING PLENTY OF WARM AND MOIST AIR TO RETURN TO THE NATURAL STATE. LOW PRESSURE WILL LIFT OUT OF OKLAHOMA TODAY AND HEAD NORTHEAST...DRAGGING A COLD FRONT INTO THE AREA LATE THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THIS FRONT. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO POSSIBLY SEVERE WITH STRONG WINDS THE PRIMARY CONCERN. HOWEVER... A WIDESPREAD SEVERE WEATHER EPISODE IS NOT ANTICIPATED WITH THIS SYSTEM AS THE ATMOSPHERE APPEARS TO BE CAPPED BUT A GENERAL ONE HALF INCH TO ONE INCH RAINFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL CONTINUE INTO EARLY THIS WEEK ALONG THE BLACK...LOWER WHITE...CACHE AND OUACHITA RIVERS. UNSETTLED WEATHER WILL CONTINUE WEDNESDAY AND ESPECIALLY THURSDAY WITH CHANCES OF BOTH HEAVY PRECIPITATION AND A SIGNIFICANT SEVERE WEATHER EPISODE. IT APPEARS THE COLD FRONT WILL ONLY REACH SOUTHERN ARKANSAS EARLY WEDNESDAY BEFORE MOVING BACK TO THE NORTH AS A WARM FRONT WEDNESDAY NIGHT AND WILL BE LOCATED OVER SOUTHERN MISSOURI BY EARLY THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE WARM FRONT AS IT LIFTS BACK TO THE NORTH. ADDITIONAL WARM AND MOIST AIR WILL OVER RUN THIS BOUNDARY AND ONCE AGAIN...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE IN THE DAY AND INTO THE OVERNIGHT HOURS. LARGE HAIL IS THE PRIMARY CONCERN THIS GO AROUND. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS. A NEW STORM SYSTEM WILL FORM ALONG THE FRONT THURSDAY AND FINALLY DRAG THE BOUNDARY THROUGH THE STATE THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. THIS FRONT WILL MOVE INTO A MOISTURE RICH AND UNSTABLE AIR MASS WITH SHOWERS AND THUNDERSTORM LIKELY IN ADVANCE OF THIS BOUNDARY. SOME SEVERE WEATHER IS EXPECTED WITH THIS FRONT WITH STRONG WINDS AND LARGE HAIL THE PRIMARY CONCERN. UNFORTUNATELY THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT AS WIND PROFILES ARE SUPPORTIVE OF ROTATING STORMS. SOME OF THE TORNADOES COULD BE SIGNIFICANT. IN ADDITION TO SEVERE WEATHER...THERE WILL BE PROLONGED CHANCES FOR PRECIPITATION. WITH THE GROUND NEARLY SATURATED IN MOST AREAS...IT WILL NOT TAKE A LOT OF RAIN TO PRODUCE ADDITIONAL FLASH FLOODING. IT APPEARS MORE HEAVY RAIN IS A VERY GOOD POSSIBILITY ON THURSDAY AND THURSDAY NIGHT AS THE FRONT MOVES THROUGH THE STATE. SEVERAL MORE INCHES OF RAIN WILL BE POSSIBLE WHICH WILL ONLY EXASPERATE THE FLOODING SITUATION. THE FLASH FLOODING AND SEVERE WEATHER SITUATIONS WILL BE MONITORED AS THE WEEK PROGRESSES WITH UPDATES ISSUED AS NEEDED. NOW WOULD BE A GOOD TIME TO REVIEW SEVERE WEATHER SAFETY RULES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND NIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The Western Arkansas radar (KSRX), 115 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
10 hail, 6 thunderstorm wind, 4 flash flood. Local standard time, as filed.
A tree was down across Arkansas Highway 26.
Most major streets in Murfreesboro were flooded. Several highways in the southern portion of the county were under water. The cabins at the old city park were under water. A store was flooded in Murfreesboro. Pike County Memorial Hospital's parking lot was flooded.
Penny sized hail covered the ground.
Parts of Arkansas Highway 26 were flooded.
Flooding occurred on several roads across the county.
Flooding occurred at the junction of Arkansas Highways 7 and 84. Flooding also occurred on Hickory Grove and Mountain View Roads.
A tree fell across a house and trapped a resident. The person was rescued and was uninjured. The house and vehicles were destroyed.
A tree was blown down in Camden.
Trees were blown down across U.S. Highway 79.
Nickel sized hail was reported at Evans Loop and Arkansas Highway 274.
Trees were blown down northeast of Bearden.
Trees and power lines were blown down, and there was structural damage to homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91699, 91700, 91708, 91694, 91701, 91702, 91703, 91704, 92519, 91695, 91696, 91697, 91709, 91710, 91711, 91705, 91706, 91712, 91713, 91707.